MAUDE Adverse Event Report: INFRAREDX, INC. DUALPRO¿ IVUS+NIRS IMAGING CATHETER; ULTRASONIC PULSED ECHO IMAGING SYSTEM DIAGNOSTIC INTRAVASCULAR CATHETER

INFRAREDX, INC. DUALPRO¿ IVUS+NIRS IMAGING CATHETER; ULTRASONIC PULSED ECHO IMAGING SYSTEM DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number TVC-C195-42
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
Percutaneous coronary intervention.Diagnostic imaging with a combination near-infrared spectroscopy (nirs) and intravascular ultrasound (ivus) catheter.After performing a 5th scan with the imaging catheter, it was reported that it was difficult to withdraw the catheter from the vessel.Several approaches were taken to remove the catheter, including 1-pushing and pulling the catheter, 2- inserting a balloon or micro catheter adjacent to the imaging catheter, 3- translating the imaging core proximally (during live ivus imaging), and 4- cutting the sheath to remove the imaging core and inserting a 0.018" guidewire.The latter approach was ultimately successful in removing the imaging catheter from the vessel.Note that ivus imaging was lost and the imaging core was nearly detached in the course of attempting to withdraw the catheter.A review of the ivus data indicates that a stent was deployed in the mid/distal vessel and another overlapping stent was deployed in the proximal vessel during the procedure prior to the catheter becoming stuck.Ivus images of the second stent suggest that the stent was mal-apposed to the vessel wall.This mal-apposition may have caused the imaging catheter to become stuck in the stented vessel.No injury to patient reported.No treatment of patient required due to malfunction.

Brand Name
DUALPRO¿ IVUS+NIRS IMAGING CATHETER
Common Device Name
ULTRASONIC PULSED ECHO IMAGING SYSTEM DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
INFRAREDX, INC.
34 third ave.
burlington MA 91793 4414
MDR Report Key7696102
Report Number3004722468-2018-00001
Device Sequence Number2542460
Product Code OGZ
UDI-Device Identifier00857595006234
UDI-Public00857595006234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2018
Report Date (Section F) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/20/2018
Device Model NumberTVC-C195-42
Device Lot Number803201
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/09/2018
Device Age3 MO
Event Location Hospital
Date Report to Manufacturer07/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1